Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Chicago, IL

June 29, 2012Lee County, Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 29, 2012, 7:36 PM CDT for Lee County, Ogle County, Illinois. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 7:36 PM CDT (00:36 UTC)
Expired
Jun 29, 2012, 8:30 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lee County, IL, Ogle County, IL

The radar

The Quad Cities radar (KDVN), 90 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 8:00 PM CDTTSTM WND GST 743 Nnw Dixon, IL74 MPH WIND GUST WITH DIME SIZE HAIL AND WIND ROTATION. MULTIPLE TREES DOWN IN AREA. RAINFALL WAS 1.39 INCHES IN 20 MINUTES. DELAYED REPORT
Jun 29, 8:02 PM CDTTSTM WND GST 742 N Dixon, ILALSO 5 INCH DIAMETER TREE DOWN.
Jun 29, 8:05 PM CDTTSTM WND DMGDixon, ILSEVERAL LARGE TREES AND POWER LINES DOWN ON LOWELL PARK ROAD JUST NORTH OF DIXON. RELAYED BY BROADCAST MEDIA. TIME ESTIMATED.
Jun 29, 8:15 PM CDTTSTM WND DMGFranklin Grove, ILPOWER LINES DOWN IN TOWN. RELAYED BY BROADCAST MEDIA. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2804 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1629 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS53 KLOT 300036
SVRLOT
ILC103-141-300130-
/O.NEW.KLOT.SV.W.0055.120630T0036Z-120630T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
736 PM CDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEE COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHWESTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
  MILLEDGEVILLE TO 5 MILES SOUTHWEST OF EMERSON TO 12 MILES SOUTHWEST
  OF TAMPICO...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POLO AROUND 800 PM CDT.
  DIXON AROUND 810 PM CDT.
  MOUNT MORRIS AND WALTON AROUND 815 PM CDT.
  OREGON AND AMBOY AROUND 825 PM CDT.
  FRANKLIN GROVE AROUND 830 PM CDT.

OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LEE COUNTY FAIRGROUNDS...LOWDEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...SAUK VALLEY COLLEGE...WHITE PINES
STATE PARK...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4205 8928 4158 8931 4158 8963 4159 8964
      4172 8964 4192 8963 4193 8969 4206 8969
TIME...MOT...LOC 0035Z 275DEG 27KT 4202 8984 4177 8984
          4152 8995
WIND...HAIL 60MPH 1.00IN

$$
BIRK
3 follow-up statements
643 
WWUS53 KLOT 300050
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
750 PM CDT FRI JUN 29 2012

ILC103-141-300130-
/O.CON.KLOT.SV.W.0055.000000T0000Z-120630T0130Z/
OGLE IL-LEE IL-
750 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE
AND SOUTHWESTERN OGLE COUNTIES UNTIL 830 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING 60 MILE PER 
HOUR WINDS. IN ADDITION...THIS LINE OF STORMS IS ALSO CAPABLE OF 
PRODUCING HALF DOLLAR SIZE HAIL. THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM POLO TO ROCK FALLS TO 9 MILES NORTH OF 
SHEFFIELD...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POLO AROUND 755 PM CDT.
  DIXON AROUND 800 PM CDT.
  MOUNT MORRIS AND WALTON AROUND 805 PM CDT.
  OREGON...FRANKLIN GROVE AND AMBOY AROUND 815 PM CDT.


THE FOLLOWING INTERSTATES MAY BE IMPACTED...

I-88 BETWEEN MILE MARKERS 45 AND 63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4205 8928 4158 8931 4158 8963 4159 8964
      4172 8964 4192 8963 4193 8969 4206 8969
TIME...MOT...LOC 0048Z 279DEG 33KT 4198 8965 4173 8965
          4148 8977
WIND...HAIL 60MPH 1.25IN

$$

BIRK
733 
WWUS53 KLOT 300059
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CDT FRI JUN 29 2012

ILC103-141-300130-
/O.CON.KLOT.SV.W.0055.000000T0000Z-120630T0130Z/
OGLE IL-LEE IL-
759 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE
AND SOUTHWESTERN OGLE COUNTIES UNTIL 830 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POLO TO 6 MILES WEST OF WALTON TO
8 MILES SOUTHWEST OF WALNUT...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MOUNT MORRIS AND WALTON AROUND 805 PM CDT.
  OREGON AROUND 810 PM CDT.
  FRANKLIN GROVE AND AMBOY AROUND 815 PM CDT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4205 8928 4158 8931 4158 8963 4159 8964
      4172 8964 4192 8963 4193 8969 4206 8969
TIME...MOT...LOC 0059Z 279DEG 33KT 4196 8951 4171 8952
          4146 8964
WIND...HAIL 70MPH 1.25IN

$$

BIRK
713 
WWUS53 KLOT 300118
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
818 PM CDT FRI JUN 29 2012

ILC103-141-300130-
/O.CON.KLOT.SV.W.0055.000000T0000Z-120630T0130Z/
OGLE IL-LEE IL-
818 PM CDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN LEE
AND CENTRAL OGLE COUNTIES UNTIL 830 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OREGON TO AMBOY TO PRINCETON...
MOVING EAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL OGLE AND WESTERN LEE COUNTIES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4172 8962 4192 8959 4206 8954 4205 8928
      4158 8931 4158 8963 4159 8964
TIME...MOT...LOC 0118Z 279DEG 33KT 4197 8928 4168 8929
          4143 8941
WIND...HAIL 70MPH 1.00IN

$$

BIRK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:22 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 29, 7:22 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT FRI JUN 29 2012

.MESOSCALE DISCUSSION...
553 PM CDT

A BOWING THUNDERSTORM CLUSTER HAS BECOME WELL DEVELOPED ACROSS
IOWA OVER THE PAST COUPLE OF HOURS. IT HAS DEVELOPED WITHIN A VERY
UNSTABLE ATMOSPHERE AHEAD OF A CONVECTIVELY ENHANCED MID LEVEL
DISTURBANCE ACROSS IOWA. THIS STORM IS LIKELY PRODUCING HIGH END
SEVERE WINDS NEAR CEDAR RAPIDS IOWA. THE STORM HAS BEEN SHOWING A
MOVEMENT JUST NORTH OF EAST AROUND 60 KT. THE STORM MAY BEGIN TO
MOVE MORE TO THE EAST ALONG THE INSTABILITY GRADIENT. THIS
MOVEMENT COULD BRING IT ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS JUST
AFTER THE 7 O'CLOCK HOUR THIS EVENING. CURRENT MESOANALYSIS
INDICATES THAT THIS UNSTABLE ATMOSPHERE NOW EXTENDS EASTWARD
ACROSS NORTH CENTRAL ILLINOIS AS THE SURFACE WARM FRONT HAS SURGED
NORTHWARD. THIS HAS ALLOWED TEMPERATURES TO JUMP INTO THE UPPER
80S TO LOW 90S WITH DEW POINTS REBOUNDING NEAR 70. GIVEN THESE
TRENDS...IT APPEARS THAT THIS STORM WILL CONTINUE TO HOLD
TOGETHER...AND COULD POTENTIALLY LEAD TO A HIGH END SEVERE EVENT
EARLY THIS EVENING ACROSS PORTIONS OF FAR NORTHWESTERN AND FAR
NORTH CENTRAL ILLINOIS OVER THE NEXT FEW HOURS.

KJB

&&

.DISCUSSION...
346 PM CDT

MAIN FORECAST CHALLENGES CONTINUE TO REVOLVE AROUND PRECIP CHANCES
AS WELL AS TEMPERATURE HIGHS/TRENDS THROUGH THE WEEKEND.

SHOWERS AND THUNDERSTORMS WHICH HAVE MOVED ACROSS THE AREA EARLIER
TODAY HAVE SINCE SHIFTED EAST OF THE AREA. DUE TO THIS PRECIP AND
CLOUD DEBRIS...TEMPERATURES HAVE PRETTY MUCH BEEN ALL OVER THE
PLACE WITH SIGNIFICANT COOLING OCCURRING AS THIS PRECIP MOVED
OVERHEAD. TEMPERATURES SPENT A PORTION OF THE DAY IN THE 70S BUT
WITH THIS CLOUD COVER SHIFTING EAST OF THE CWA EARLY THIS
AFTERNOON...TEMPERATURES HAVE SINCE RISEN BACK INTO THE 80S.
ALTHOUGH THERE IS AN EXPECTATION FOR TEMPS TO MAYBE RISE A COUPLE
MORE DEGREES THIS AFTERNOON...TEMPERATURES AND HUMIDITY ACROSS THE
HEAT ADVISORY WILL NOT BE SUFFICIENT TO WARRANT MAINTAINING THE
ADVISORY. SO...HAVE SINCE DROPPED THE ADVISORY WITH HEAT INDEX
VALUES ONLY EXPECTED IN THE UPPER 90S TO AROUND 100 FOR A BRIEF
TIME THIS AFTERNOON BEFORE TEMPS FALL TO THE 70S TONIGHT.

PARTLY CLOUDY SKIES WILL CONTINUE TO BE IN PLACE EARLY THIS
EVENING AS MID AND HIGH LEVEL CLOUD COVER CONTINUE TO STREAM EAST
ACROSS THE REGION. THIS CLOUD COVER IS STREAMING EAST STEMMING
FROM A COMPLEX WHICH IS SHIFTING EAST OVER IOWA. DRIVEN BY A MID
LEVEL WAVE...THIS SYNOPTIC LIFT AND COMPLEX WILL CONTINUE TO SHIFT
EAST THROUGH IOWA THIS EVENING AND RIDE ALONG A QUASI STATIONARY
BOUNDARY WHERE MOISTURE CONTINUES TO POOL AT THE SURFACE. SOME
UNCERTAINTY CONTINUES THIS AFTERNOON WITH THE OVERALL EVOLUTION OF
THIS SYSTEM AS IT TRACKS EAST LATE TONIGHT AND REACHES THE
CWA...AS MODEL GUIDANCE CONTINUES TO BE ALL OVER THE PLACE. THE
BEST SOLUTION FOR THIS EVENING...COMES FROM THE ECMWF WITH SHOWER
AND THUNDERSTORMS EXPECTED TO INCREASE ACROSS THE CWA LATE TONIGHT
INTO EARLY SATURDAY MORNING. AS THIS WAVE SHIFTS EAST ACROSS THE
REGION...IT WILL CONTINUE TO RIDE ALONG THIS BOUNDARY WHERE HIGH
MOISTURE AND INSTABILITY WILL RESIDE...WITH SREF GUIDANCE
INDICATING A STRONGLY UNSTABLE AIRMASS REMAINING ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA. FORCING FOR ASCENT COULD ALSO COME
FROM A STRENGTHENING LLJ THAT WILL NOT ONLY STEER THIS COMPLEX
ACROSS THE CWA...BUT WILL ALSO HELP WITH SOME UPGROWTH INTO A
FORWARD PROPAGATING MCS. A SIMILAR SETUP WITH LARGE HAIL AND
DAMAGING WINDS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA
COULD OCCUR ONCE AGAIN LATE TONIGHT INTO EARLY SATURDAY MORNING.
HAVE TRIED TO SHOW MORE CONFIDENCE IN THIS SOLUTION IN THE GRIDS
AND HAVE INCREASED POPS TO HIGH CHANCE POPS BY LATE TONIGHT.

THIS SYSTEM SHOULD BRING ANOTHER DENSE CLOUD SHIELD WITH IT...BUT
WITH THIS ALSO EXITING BY MID DAY SATURDAY WITH PARTLY CLOUDY
SKIES EXPECTED ONCE AGAIN. WITH A WARM AIRMASS REMAINING IN
PLACE...TEMPERATURES SHOULD RISE ONCE AGAIN TO THE 90S AGAIN ON
SATURDAY WITH COOLING EXPECTED AROUND THE LAKE. INSTABILITY WILL
INCREASE ONCE AGAIN IN THE AFTERNOON...WITH SCATTERED
THUNDERSTORMS POSSIBLE ONCE AGAIN IN THE AFTERNOON ALONG THE FRONT
MAINLY SOUTH OF INTERSTATE 80.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* SHRA/TSRA POTENTIAL THIS EVENING...MAINLY IN THE 02Z TO 04/05Z TIME
  FRAME.

* ADDITIONAL SHRA/TSRA POTENTIAL LATE TONIGHT/EARLY SATURDAY MORNING.

* LAKE BREEZE EXPECTED MID SATURDAY AFTERNOON TURNING WINDS
  NORTHEASTERLY.

MDB

//DISCUSSION...UPDATED 00Z...

CONVECTIVE COMPLEX CROSSING THE MS RIVER AT 00Z IS THE MAIN FORECAST
CONCERN. COVERAGE OF SHRA/TSRA HAS EXPANDED IN THE LAST HALF HOUR.
LATEST ANALYSIS SUGGESTS THAT HEAVIER ACTIVITY WILL BEGIN TO
TRANSITION EAST-SOUTHEAST OR SOUTHEASTWARD AS IT MOVES ACROSS
NORTHWESY IL. HAVE INCLUDED TS AT RFD BUT KEPT RAIN AT THE CHI
METRO/NW INDIANA TERMINALS FOR NOW WITH THE EXPECTATION OF A TURN
TO THE EAST-SOUTHEAST. HOWEVER...CONFIDENCE IS MARGINAL AND A
CONTINUED EAST MOVEMENT IS POSSIBLE. IN ADDITION...THERE IS LESS
FAVORABLE AIR TO THE EAST ACROSS THE CHICAGO AREA SO IF THE EAST
MOVEMENT DID OCCUR THEN INTENSITY/COVERAGE OF TS MAY FADE ANYWAY.
WILL CONTINUE TO MONITOR. EITHER WAY THERE IS A 2-3 HR WINDOW OF
RAIN AND POSSIBLY EMBEDDED TS EXPECTED AT THE MINIMUM.

HAVE MADE LITTLE CHANGE TO THE OVERNIGHT PERIOD AND CONTINUED WITH
PROB30 TS FOR NOW. NOT TERRIBLY CLEAR WHAT WILL OCCUR BUT ANOTHER
UPPER TROUGH OVER SOUTHWEST MN/EASTERN SOUTH DAKOTA HAS AN AREA OF
SHRA/TSRA WITH IT AND THE UPPER FLOW WOULD TAKE IT EAST-
SOUTHEASTWARD TOWARD THE AREA. SLIGHT CHANCES FOR SHRA/TSRA REMAIN
SATURDAY AFTERNOON WITH WARM AND HUMID AIR IN PLACE AND A
STATIONARY FRONT REMAINING IN THE AREA BUT WILL KEEP TAFS DRY FOR
NOW. WITH LIGHT WIND FLOW A LAKE BREEZE IS EXPECTED TO DEVELOP BY
MID AFTERNOON BRINGING WINDS FROM WEST OR NORTHWEST TO NORTHEAST
AT THE CHI METRO TERMINALS AND NORTHERLY AT GYY.

MDB

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM-HIGH CONFIDENCE IN SHRA OCCURRING AT THE TERMINALS
  STARTING AROUND 02Z...MEDIUM CONFIDENCE THAT HEAVIEST TSRA
  REMAINS JUST TO THE SOUTH...BUT EMBEDDED TSRA POSSIBLE AT
  TERMINALS.

* LOW CONFIDENCE IN TSRA POTENTIAL/TIMING LATE TONIGHT/SATURDAY
  MORNING.

* MEDIUM-HIGH CONFIDENCE IN LAKE BREEZE PASSAGE SATURDAY
  AFTERNOON...MEDIUM CONFIDENCE IN TIMING.

MDB

//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...

SUNDAY...VFR. CHANCE TSRA.

MONDAY...VFR. SLIGHT CHANCE TSRA.

TUESDAY...VFR. SLIGHT CHANCE TSRA.

WEDNESDAY...VFR. SLIGHT CHANCE TSRA.

THURSDAY...VFR.

MDB

&&

.MARINE...
227 PM CDT
A WEAK PRESSURE GRADIENT WILL BE IN PLACE OVER THE GREAT LAKES FOR
THE THE NEXT SEVERAL DAYS LEADING TO LIGHT AND VARIABLE WINDS WITH
ONSHORE FLOW EXPECTED FOR PARTICULARLY SOUTHERN LAKE MICHIGAN DURING
THE AFTERNOON AND EVENING HOURS AS LAKE BREEZES DEVELOP. A FRONTAL
BOUNDARY HAS STALLED OVER CENTRAL ILLINOIS WITH PERIODIC CHANCES OF
THUNDERSTORMS POSSIBLE OVER SOUTHERN LAKE MICHIGAN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jun 29, 4:44 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT FRI JUN 29 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
302145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
444 PM CDT FRI JUN 29 2012 /544 PM EDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    DAMAGING WINDS OVER 60 MPH.
    LOCALLY HEAVY RAINFALL.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS OVER EAST CENTRAL IOWA ARE EXPECTED TO INCREASE IN
  COVERAGE AND INTENSITY AS THEY REACH AREAS WEST OF INTERSTATE
  39 IN NORTHWEST ILLINOIS BY THE 1000 PM CDT TIME FRAME. THESE
  THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE EAST SOUTHEAST
  ACROSS ALL OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA THROUGH
  THE OVERNIGHT HOURS.

  DISCUSSION:

  A MID LEVEL DISTURBANCE OVER EAST CENTRAL IOWA WILL CONTINUE TO
  SHIFT EAST THIS EVENING ENCOUNTERING A VERY MOIST AND UNSTABLE
  ENVIRONMENT CENTERED AROUND A STATIONARY BOUNDARY. WITH THIS
  STRONG INSTABILITY IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL
  ONCE AGAIN BE A CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
  WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
  TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
  POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
  RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR ALL OF NORTHEAST ILLINOIS AND NORTHWEST
INDIANA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-302145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
444 PM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS TONIGHT.
SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-302145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
444 PM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE THROUGH THE OVERNIGHT HOURS TONIGHT. SOME OF THE STORMS
COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle, Lee, Ogle82 min
Jun 29, 8:13 PM CDTTornado WarningLOTLee, Ogle32 min
Jun 29, 9:06 PM CDTSpecial Weather StatementLOTGrundy, Kendall39 min
Jun 29, 9:14 PM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Grundy, Kane, Kendall, LaSalle and 1 more61 min
Jun 29, 9:40 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kankakee, Will65 min
Jun 29, 9:52 PM CDTSpecial Marine WarningLOT83 min
Jun 29, 10:19 PM CDTSevere Thunderstorm WarningLOTLaSalle56 min
Jun 29, 10:48 PM CDTSpecial Weather StatementLOTKendall27 min
Jun 29, 10:58 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, Will47 min
Jun 29, 10:59 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Livingston, Will46 min
Jun 29, 11:24 PM CDTSevere Thunderstorm WarningLOTCook, Iroquois, Kankakee, Will81 min
Jun 30, 12:00 AM CDTSpecial Marine WarningLOT60 min
Jun 30, 2:25 AM CDTSpecial Weather StatementLOTIroquois35 min
Jun 30, 3:05 AM CDTSevere Thunderstorm WarningLOTIroquois55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.